Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 41, NWS Wichita, KS

November 5, 200826 counties in Kansas

NWS Wichita, KS issued this wind advisory at Nov 5, 2008, 3:52 AM CST for 26 counties in Kansas. It took effect at Nov 5, 2008, 9:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2008, 3:52 AM CST (09:52 UTC)
In effect from
Nov 5, 2008, 9:00 AM CST
Expired
Nov 5, 2008, 4:21 PM CST
In force
7 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1312 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 050952
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
352 AM CST WED NOV 5 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-051800-
/O.NEW.KICT.WI.Y.0041.081105T1500Z-081106T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
352 AM CST WED NOV 5 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY
WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING.

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH THIS MORNING ACROSS ALL
OF CENTRAL...SOUTH-CENTRAL...AND SOUTHEAST KANSAS WHERE WITH GUSTS
MAY REACH 45 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND WHEN DRIVING ON
EAST WEST ORIENTED HIGHWAYS SUCH AS I-70. USE EXTRA CAUTION.

$$

ES
5 follow-up statements
000 
WWUS73 KICT 051150
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
550 AM CST WED NOV 5 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-052000-
/O.CON.KICT.WI.Y.0041.081105T1500Z-081106T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
550 AM CST WED NOV 5 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING. 

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH THIS MORNING ACROSS ALL
OF CENTRAL...SOUTH-CENTRAL...AND SOUTHEAST KANSAS WHERE GUSTS MAY
REACH 45 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND WHEN
DRIVING ON EAST WEST ORIENTED HIGHWAYS SUCH AS I-70. USE EXTRA
CAUTION.

$$

*CORRECTED 2ND PARAGRAPH...2ND LINE.*
000 
WWUS73 KICT 051644
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1044 AM CST WED NOV 5 2008

KSZ032-033-047-048-051745-
/O.CAN.KICT.WI.Y.0041.000000T0000Z-081106T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH
1044 AM CST WED NOV 5 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

A COLD FRONT IS STARTING TO WORK ITS WAY INTO CENTRAL
KANSAS...FLIPPING WINDS AROUND TO THE NORTHWEST AND DECREASING
WIND SPEEDS. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

KSZ049>053-067>072-082-083-091>096-098>100-060000-
/O.CON.KICT.WI.Y.0041.000000T0000Z-081106T0000Z/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
1044 AM CST WED NOV 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH FOR LOCATIONS GENERALLY
ALONG AND EAST OF INTERSTATE 135. IN THESE LOCATIONS WIND GUSTS
MAY REACH 45 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND WHEN
DRIVING ON EAST WEST ORIENTED HIGHWAYS SUCH AS I-70. USE EXTRA
CAUTION.

$$

LAWSON
000 
WWUS73 KICT 052006
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
206 PM CST WED NOV 5 2008

KSZ049-050-067-082-091-052115-
/O.CAN.KICT.WI.Y.0041.000000T0000Z-081106T0000Z/
SALINE-RICE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...SALINA...LYONS...HUTCHINSON...KINGMAN...
ANTHONY...HARPER
206 PM CST WED NOV 5 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

A COLD FRONT IS STARTING TO WORK ITS WAY EAST INTO CENTRAL AND
PORTIONS OF SOUTH CENTRAL KANSAS...FLIPPING WINDS AROUND TO THE
NORTHWEST AND DECREASING WIND SPEEDS. THEREFORE THE WIND ADVISORY
HAS BEEN CANCELLED.

$$

KSZ051>053-068>072-083-092>096-098>100-060000-
/O.CON.KICT.WI.Y.0041.000000T0000Z-081106T0000Z/
MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-
SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS...
NEWTON...EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...
WICHITA...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
206 PM CST WED NOV 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WILL AFFECT LOCATIONS GENERALLY ALONG
AND EAST OF INTERSTATE 135. IN THESE LOCATIONS WIND GUSTS MAY
REACH 40 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND WHEN
DRIVING ON EAST WEST ORIENTED HIGHWAYS SUCH AS I-70. USE EXTRA
CAUTION.

$$

LAWSON
000 
WWUS73 KICT 052030
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
230 PM CST WED NOV 5 2008

KSZ032-033-047>049-060430-
/O.NEW.KICT.WI.Y.0042.081106T1400Z-081106T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA
230 PM CST WED NOV 5 2008

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY. 

STRONG WEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL
DEVELOP ACROSS THE AREA ON THURSDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ051>053-068>072-083-092>096-098>100-060000-
/O.CON.KICT.WI.Y.0041.000000T0000Z-081106T0000Z/
MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-
SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS...
NEWTON...EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...
WICHITA...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
230 PM CST WED NOV 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WILL AFFECT LOCATIONS GENERALLY ALONG
AND EAST OF INTERSTATE 135. IN THESE LOCATIONS WIND GUSTS MAY ALSO
REACH 45 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND WHEN
DRIVING ON EAST WEST ORIENTED HIGHWAYS SUCH AS I-70. USE EXTRA
CAUTION.

$$

KED
000 
WWUS73 KICT 052221
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
421 PM CST WED NOV 5 2008

KSZ051>053-068>072-083-092>096-098>100-052330-
/O.CAN.KICT.WI.Y.0041.000000T0000Z-081106T0000Z/
MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-
SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS...
NEWTON...EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...
WICHITA...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
421 PM CST WED NOV 5 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED OVER THE LAST FEW HOURS ACROSS THE ENTIRE
AREA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED FOR THIS EVENING.

$$

KSZ032-033-047>049-060630-
/O.CON.KICT.WI.Y.0042.081106T1400Z-081106T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA
421 PM CST WED NOV 5 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM CST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY.

STRONG WEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
ACROSS THE AREA ON THURSDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 5, 3:32 AM CST, 20 minutes earlier.

Area forecast discussion, Nov 5, 3:32 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
332 AM CST WED NOV 5 2008

.DISCUSSION...

FORECAST HIGHLIGHTS:
1) STRONG SOUTHERLY WINDS TO ONCE AGAIN WHIP ACROSS KICT COUNTRY TODAY.
2) SEVERE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON & EVENING.

TODAY & TONIGHT:
THESE 2 PERIODS ARE STILL TO BE MOST VOLATILE THRU THIS WEEKEND AS DEEP
UPR-DECK TROF CONTINUES TO DIG AS IT CROSSES THE SRN ROCKIES. IN THE
PROCESS SFC CYCLOGENESIS WILL INTENSIFY OVER NEBRASKA & LIFT NE ACROSS
NEBRASKA/SD BORDER THIS AFTERNOON. SLY LWR-DECK GRADIENT TIGHT & HAVE
THEREFORE ISSUED WIND ADVISORY FOR ALL OF KICT COUNTRY FROM 9AM TO 6PM
WITH SLY MOMENTUM TRANSFER WINDS SERENADING C & ERN KS TO TUNES OF 30
TO 35 KTS. SECOND FOCUS IS ON SVR CONVECTIVE POTENTIAL THAT HAS BEEN A
TOPIC FOR THE PAST 3 DAYS. AS AFORE-MENTIONED UPR TROF CONTINUES TO DIG
AS IT CROSSES SRN ROCKIES SW 500-MB FLOW WILL ACCELERATE TO 60-70KTS.
DEEP-LAYER SHEAR IMPRESSIVE ALTHOUGH BECOMING MORE UNI-DIRECTIONAL AS
THE AFTERNOON PROGRESSES. WITH INTENSIFYING SFC LOW OVER NEBRASKA WILL
ENABLE MUCH RICHER LWR-DECK MOISTURE RESIDING OVER S TX TO SPRINT N TO
C & ERN KS BY AFTERNOON IN TIME FOR COLD FRONTS ARRIVAL. WITH SBCAPES
OF 1,000-1,500J/KG PROGGED OVER MOST OF KICT COUNTRY THIS AFTERNOON...
COUPLED WITH VERY FAVORABLE 6KM SHEAR EXPECT A FEW SUPERCELLS TO ERUPT
OVER AREAS GENERALLY ALONG & E OF TURNPIKE THIS AFTERNOON WITH A
TRANSITION TO SQUALL LINE VARIANT THIS EVENING. AS SUCH GREATEST
POTENTIAL FOR LARGE HAIL...PERHAPS UP TO HALF DOLLAR-SIZED...WOULD
OCCUR THIS AFTERNOON WITH DAMAGING 60-70MPH WINDS THE PRIMARY THREAT
THIS EVENING AS THE COLD FRONT SURGES E/SE ACROSS SE KS.

THU-FRI NIGHT:
WITH THE AFORE-MENTIONED SFC LOW LIFTING SLOWLY NE ACROSS THE SD/MN
BORDER BRISK W/NW WINDS TO WHIP ACROSS THE REGION...ESPECIALLY C KS
WHERE YET ANOTHER WIND ADVISORY MAY BE REQUIRED ON THU. TEMPERATURES TO
NO DOUBT BE MUCH COOLER BUT W/NW FLOW WILL KEEP OVERNIGHT LOWS IN CHECK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    75  43  58  39 /  30  50  10  10
HUTCHINSON      74  42  56  38 /  30  40  10  10
NEWTON          75  43  56  38 /  40  50  10  10
ELDORADO        75  45  57  39 /  40  60  10  10
WINFIELD-KWLD   76  45  60  40 /  30  60   0   0
RUSSELL         72  38  52  36 /  30  20  10  10
GREAT BEND      72  39  54  37 /  20  20  10  10
SALINA          74  41  53  36 /  40  40  10  10
MCPHERSON       74  42  55  38 /  30  40  10  10
COFFEYVILLE     77  49  62  40 /  30  80  10   0
CHANUTE         76  48  59  39 /  40  90  10  10
IOLA            76  48  58  39 /  40  90  10  10
PARSONS-KPPF    77  49  61  40 /  30  90  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Nov 4, 11:05 PM CST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1105 PM CST TUE NOV 4 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-052215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1105 PM CST TUE NOV 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

HIGH FIRE DANGER IS EXPECTED ACROSS MUCH OF CENTRAL AND SOUTH
CENTRAL KANSAS OVERNIGHT.

ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS CENTRAL KANSAS
TONIGHT. HOWEVER THESE STORMS ARE NOT EXPECTED TO BE STRONG OR
SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY
AFTERNOON ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS. THE RISK
FOR SEVERE WEATHER WILL THEN SHIFT INTO THE FLINT HILLS AND SOUTHEAST
KANSAS ON WEDNESDAY EVENING. THE MAIN RISK WILL BE DAMAGING STRAIGHT
LINE WINDS TO 70 MPH...WITH NICKEL TO QUARTER SIZE HAIL ALSO
POSSIBLE.

STRONG SOUTH WINDS WILL ALSO CONTINUE ACROSS THE AREA ON WEDNESDAY
ALONG WITH VERY HIGH FIRE DANGER. THE FIRE DANGER INDEX WILL LIKELY
CLIMB INTO THE HIGH OR VERY HIGH CATEGORY AGAIN ON THURSDAY...WITH
HIGH FIRE DANGER POSSIBLE ACROSS MAINLY CENTRAL AND SOUTH CENTRAL
KANSAS ON FRIDAY.

THERE IS A SLIGHT CHANCE FOR SNOW...OR RAIN MIXED WITH SNOW ON
MONDAY NIGHT OF NEXT WEEK. THE RISK FOR ANY SNOW ACCUMULATION IS
LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE ACROSS MUCH OF CENTRAL AND
SOUTH CENTRAL KANSAS ON WEDNESDAY AFTERNOON...AND THEN ACROSS THE
FLINT HILLS AND SOUTHEAST KANSAS WEDNESDAY EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX/KED/ES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 2:30 PM CSTWind AdvisoryICTBarton, Butler, Cowley, Ellsworth, Harper, Harvey and 10 more27 hr
Nov 5, 4:26 PM CSTSevere Thunderstorm WarningICTChautauqua, Elk64 min
Nov 5, 4:42 PM CSTTornado WarningICTChautauqua48 min
Nov 5, 5:13 PM CSTSevere Thunderstorm WarningICTMontgomery, Wilson44 min

Nearby

Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.